MAUDE Adverse Event Report: SYNTHES GMBH RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.405
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event occurred on an unknown date in 2020.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2020 that the thread of the insertion handle was damaged and unable to connect to the aiming arm.This was discovered during the sterilization procedure.There was no patient or surgical impact.This report is for one (1) radiolucent insertion handle f/trochanteric fixation nails.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: picture review: the review of the provided picture does not allow to verify the complaint condition as the inner thread of the insertion handle is not visible on the picture.H3, h6: a product investigation was conducted.Visual inspection: the visual inspection confirmed that the first thread flanks in the hole, in which the connector will be assembled are slightly damaged.This damage prevents the proper functioning.Besides, the instrument is in good condition.There are no further discernible signs of damage.Dimensional inspection: the relevant dimensions cannot be verified due to the damage incurred.Document/specification review: relevant drawing and the information leaflet ¿end of life indicators (eoli) of reusable instruments functional control document¿ were reviewed during this investigation.The present thread damage is covered in section 2.6 ¿instruments with interlocking threads¿.Summary: the complaint condition is confirmed as the thread in the hole, in which the connector will be assembled, is slightly damaged.This production lot (9939837 ) was manufactured in june 2016 according to the specification.The parts conformed to the specifications at the time of manufacturing and passed inspection requirements with no non-conformities noted.We only have limited information about the origin of this damage as it was discovered during the cleaning procedure.However, it is most likely that any unintended excessive forces during use with the connector have contributed to the complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Please find further information for end of life indicators of reusable instruments in se_737926 revision aa.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.A device history record (dhr) review was conducted: part number: 03.010.405, lot number: l160089, manufacturing site: haegendorf, release to warehouse date: 30 june 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10942279
Report Number8030965-2020-09364
Device Sequence Number584087
Product Code LXH
UDI-Device Identifier07611819349421
UDI-Public(01)07611819349421
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.405
Device Lot Number9939837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNEC F/INSERTION HANDLE F/PFNA; CONNEC F/INSERTION HANDLE F/PFNA